Skip to main content

On the Closure of Translation–Dilation Invariant Linear Spaces of Polynomials

An Erratum to this article was published on 24 December 2015


Assume that a linear space of real polynomials in d variables is given which is translation and dilation invariant. We show that if a sequence in this space converges pointwise to a polynomial, then the limit polynomial belongs to the space, too.

This is a preview of subscription content, access via your institution.


  1. Aczél, J., Dhombres, J. Functional equations in several variables. In: Encyclopedia of mathematics and its Applications, vol. 31. Cambridge University Press, Cambridge (2008)

  2. Almira J.M.: Müntz type theorems I. Surv. Approx. Theory 3, 152–194 (2007)

    MathSciNet  MATH  Google Scholar 

  3. Becker, T., Weispfenning, V.: Gröbner Bases. In: Graduate Texts in Mathematics, vol. 141. Springer, New York (1993)

  4. Lang, S.: Algebra. In: Graduate Texts in Mathematics, vol. 211. Springer, New York (2002)

  5. Maclagan D.: Antichains of monomial ideals are finite. Proc. Am. Math. Soc. 129(6), 1609–1615 (2000)

    Article  MathSciNet  Google Scholar 

  6. Pinkus A.: TDI-subspaces of \({C(\mathbb{R}^{d})}\) and some density problems from neural networks. J. Approx. Theory 85(3), 269–287 (1996)

    Article  MathSciNet  MATH  Google Scholar 

  7. Székelyhidi, L.: Problem 1. In: Problems and Remarks section of the 49th International Symposium on Functional Equations. Graz-Mariatrost (2011)

  8. Székelyhidi, L.: Problem 4. In: Problems and Remarks section of the 14th International Conference on Functional Equations and Inequalities. Bȩdlewo (2011)

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to J. M. Almira.

Additional information

L. Székelyhidi was supported by the Hungarian National Foundation for Scientific Research (OTKA), Grant No. K111651.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Almira, J.M., Székelyhidi, L. On the Closure of Translation–Dilation Invariant Linear Spaces of Polynomials. Results. Math. 69, 263–272 (2016).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification